I understand all your feelings as I've had them all. I had to choose surgery or RAI bc I couldn't take the ATD's due to liver issues on them, but that was the hand I was dealt, so there you go I guess. I understand your fears of some crazy catastrophe and not being able to get medicine and all of that; I've had those thoughts as well. Knowing I have to take a drug to live IS scary! But, truth is, there are a lot of people in that situation for one reason or another. It's not what any of us want, but it does happen.
As far as getting another illness that isn't compatible with Synthroid, I don't think that's possible. Levothyroxine/ Synthroid, from what I understand, doesn't have any issues with other medications. I supposed it's possible that you might have to take Synthroid far enough apart from other drugs so that it is absorbed properly, but I don't think there is an outright incompatibility.
Like you, I never wanted to go back to hyper land again. Scary stuff that I never, never wanted to go through again. Like I said, my hand was forced to make a decision between RAI and surgery. I probably would have tried for remission, but I don't know. It seems like some people are very fortunate with remission, even for many years, but then hyper symptoms come back- maybe not true for all, but it seems to be so for the majority. I knew it probably wouldn't get any easier to have the surgery as I get older. Apart from Graves, I'm a healthy 38 year old woman, so, I had even contemplated surgery before I knew I couldn't tolerate the ATD's. Everyone is so different, you just never know what your body will react best to. Take some time to think it all over, talk with other surgeons if you can and then go with your gut. The post surgery journey isn't easy, but it is much easier than being hyper! And, it is good to know that I will not go hyper again.
As far as the eyes, I haven't dealt with that and am hopeful I won't. But, I know that on this board at least, 2 people have dealt with TED after have been being treated for Graves and having normal levels for years. So, although maybe not common, it can happen. Good luck to you and let us know how you're doing and what you decide.